Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 38, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Apr 29, 2009, 6:04 AM EDT for Collier County, Florida. It took effect at Apr 29, 2009, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 6:04 AM EDT (10:04 UTC)
- In effect from
- Apr 29, 2009, 1:00 PM EDT
- Expired
- Apr 29, 2009, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 111 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 10.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 291004 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 604 AM EDT WED APR 29 2009 ...RED FLAG WARNING IN EFFECT FOR GLADES, HENDRY, AND INLAND COLLIER COUNTIES FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING DUE TO A COMBINATION OF RELATIVE HUMIDITY FALLING TO 35 PERCENT, 20 FOOT WINDS AROUND 15 MPH, AND HIGH DISPERSION INDICES... FLZ063-066-070-292300- /O.UPG.KMFL.FW.A.0029.090429T1700Z-090429T2300Z/ /O.NEW.KMFL.FW.W.0038.090429T1700Z-090429T2300Z/ GLADES-HENDRY-INLAND COLLIER- 604 AM EDT WED APR 29 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THIS WARNING IS AN UPGRADE OF THE PREVIOUSLY ISSUED FIRE WEATHER WATCH FOR THE SAME GEOGRAPHIC AREA. RELATIVE HUMIDITIES WILL LIKELY FALL TO 35 PERCENT OR EVEN SLIGHTLY LOWER ACROSS THE WESTERN PORTIONS OF GLADES...HENDRY AND INLAND COLLIER COUNTIES FROM EARLY TO MID AFTERNOON. THE LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. DANGEROUS FIRE GROWTH CONDITIONS ARE POSSIBLE IN REGIONS WHERE THE RELATIVE HUMIDITY DROPS TO OR SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 70/DD
2 follow-up statements
000 WWUS82 KMFL 291716 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 116 PM EDT WED APR 29 2009 ..RED FLAG WARNING IN EFFECT FOR GLADES, HENDRY, AND COLLIER COUNTIES FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING DUE TO A COMBINATION OF RELATIVE HUMIDITY FALLING TO 35 PERCENT, 20 FOOT WINDS AROUND 15 MPH, AND HIGH DISPERSION INDICES... FLZ069-292300- /O.EXA.KMFL.FW.W.0038.000000T0000Z-090429T2300Z/ COASTAL COLLIER- 116 PM EDT WED APR 29 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES HAVE FALLEN BELOW 35 PERCENT IN THE COASTAL SECTIONS OF COLLIER COUNTY. THE LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. DANGEROUS FIRE GROWTH CONDITIONS ARE POSSIBLE IN REGIONS WHERE THE RELATIVE HUMIDITY DROPS TO OR SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FLZ063-066-070-292300- /O.CON.KMFL.FW.W.0038.000000T0000Z-090429T2300Z/ GLADES-HENDRY-INLAND COLLIER- 116 PM EDT WED APR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL LIKELY FALL TO 35 PERCENT OR EVEN SLIGHTLY LOWER ACROSS THE WESTERN PORTIONS OF GLADES...HENDRY AND INLAND COLLIER COUNTIES FROM EARLY TO MID AFTERNOON. THE LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. DANGEROUS FIRE GROWTH CONDITIONS ARE POSSIBLE IN REGIONS WHERE THE RELATIVE HUMIDITY DROPS TO OR SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
000 WWUS82 KMFL 291925 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 325 PM EDT WED APR 29 2009 ..RED FLAG WARNING IN EFFECT FOR GLADES... HENDRY... AND COLLIER COUNTIES FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING DUE TO A COMBINATION OF RELATIVE HUMIDITY FALLING TO 35 PERCENT... 20 FOOT WINDS AROUND 15 MPH... AND HIGH DISPERSION INDICES... FLZ063-066-069-070-300330- /O.NEW.KMFL.FW.A.0030.090430T1600Z-090501T0000Z/ /O.CON.KMFL.FW.W.0038.000000T0000Z-090429T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER- 325 PM EDT WED APR 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. RELATIVE HUMIDITIES WILL REMAIN AT OR SLIGHTLY BELOW 35 PERCENT ACROSS THE WESTERN PORTIONS OF GLADES...HENDRY AND INLAND COLLIER COUNTIES FROM EARLY TO MID AFTERNOON. THE LOW VALUES OF RELATIVE HUMIDITY...WHEN COMBINED WITH EASTERLY WINDS AROUND 15 MPH AND HIGH DISPERSION INDICES...HAS PROMPTED THE ISSUANCE OF A RED FLAG WARNING. DANGEROUS FIRE GROWTH CONDITIONS ARE POSSIBLE IN REGIONS WHERE THE RELATIVE HUMIDITY DROPS TO OR SLIGHTLY BELOW 35 PERCENT THIS AFTERNOON. THESE SAME CONDITIONS ARE EXPECTED AGAIN FOR THURSDAY AFTERNOON. A WEST COAST SEA BREEZE IS AGAIN LIKELY TO DEVELOP THURSDAY AFTERNOON BUT PRIOR TO ITS DEVELOPMENT, RELATIVE HUMIDITIES WILL LIKELY FALL SLIGHTLY UNDER 35 PERCENT FOR COASTAL COLLIER COUNTY WITH THE 2O FOOT WINDS OF AROUND 15 MPH AND HIGH DISPERSION VALUES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 29, 4:24 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 29, 4:24 AM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
424 AM EDT WED APR 29 2009
.DISCUSSION...
WIDELY SCATTERED SHOWERS CONTINUE TO AFFECT MOST OF THE SOUTHERN
TWO-THIRDS OF MAINLAND SOUTH FLORIDA EARLY THIS MORNING...WITH
SLIGHTLY STRONGER FLOW ALOFT COURTESY OF UPPER LOW CENTERED EAST
OF THE BAHAMAS ALLOWING ACTIVITY TO SPREAD WESTWARD ACROSS THE
PENINSULA AND TO THE GULF COAST. MODELS ARE IN GENERALLY GOOD
AGREEMENT THAT MID-LEVEL RIDGE OFF THE COAST OF THE MID-ATLANTIC
WILL CONTINUE TO WEAKEN TODAY...AS A STRONG VORT MAX MOVES OVER
THE NORTHEASTERN STATES...WITH AN EVEN STRONGER MID/UPPER-LEVEL
ANTICYCLONE OVER MEXICO STILL POISED TO BEGIN SPREADING EASTWARD
ACROSS THE GULF OF MEXICO. THIS COMBINATION WILL FORCE THE BAHAMAS
UPPER LOW EASTWARD THROUGH THE DAY TODAY...BUT EXPECT AT LEAST
WIDELY SCATTERED SHOWERS TO PERSIST FOR THE SOUTHEAST HALF OF THE
AREA DURING THE FIRST PART OF THE PERIOD...GIVEN RESIDUAL CYCLONIC
FLOW ALOFT AND FAVORABLY DEEP MOISTURE LINGERING OVER THE REGION.
STRONGER MID-LEVEL RIDGING SHOULD BEGIN TO ASSERT ITS INFLUENCE ON
SOUTH FLORIDA FROM THIS EVENING THROUGH TONIGHT AND THURSDAY...
WITH A DRIER MID-LEVEL AIRMASS...WARMER TEMPERATURES...AND LESS
CHANCES FOR PRECIPITATION. HOWEVER...THE RIDGE ALOFT WILL LIKELY
BEGIN TO BREAK DOWN AS EARLY AS THURSDAY NIGHT...AS STRONG
AMPLIFICATION OF THE UPPER FLOW PATTERN OCCURS OVER THE HUDSON BAY
AREA AND A WEAKER SOUTHERN STREAM IMPULSE SHIFTS EASTWARD ACROSS
THE MISSISSIPPI VALLEY REGION. WILL REINTRODUCE SLIGHT CHANCES FOR
SHOWERS ALONG THE SOUTHEAST COAST AND ADJACENT ATLANTIC WATERS AS
THIS OCCURS...IN COMBINATION WITH LOW-LEVEL WINDS VEERING TO EAST-
SOUTHEAST AND INCREASING DEEP-LAYER MOISTURE. SCATTERED SHOWERS
AND A FEW AFTERNOON THUNDERSTORMS WILL LIKELY OCCUR OVER THE
MAINLAND ON FRIDAY...AS CONDITIONS APPEAR FAVORABLE FOR THE
DEVELOPMENT OF AIRMASS CONVECTION...GIVEN HIGHER MOISTURE LEVELS
IN PLACE AND A LIGHTER GRADIENT ALLOWING FOR SUFFICIENT
CONVERGENCE ALONG SEA/LAKE BREEZE BOUNDARIES. THUS...WILL INCREASE
POPS SLIGHTLY AND REINTRODUCE THUNDERSTORMS FOR MUCH OF THE
AREA...AS FORECAST SOUNDINGS NOW SHOW MORE CAPE AND LESS OF A
RESIDUAL MID-LEVEL SUBSIDENCE INVERSION.
IN THE EXTENDED FORECAST...EXPECT SIMILAR CONDITIONS TO PREVAIL ON
SATURDAY...AS THE FORECAST AREA WILL REMAIN ON THE NORTHEAST
FLANK OF RETREATING SUBTROPICAL UPPER RIDGE...CENTERED OVER THE
EASTERN PACIFIC BETWEEN 5-10 N LATITUDE. A WEAK MID-LEVEL VORT MAX
MAY PASS ACROSS THE AREA DURING THE DAY ON SATURDAY...AND SHOULD
ENHANCE CONVECTION...PARTICULARLY ALONG THE GULF COAST SEA BREEZE.
MOST OF THE GLOBAL MODELS AGREE THAT MID-LEVEL RIDGING WILL BUILD
BACK ACROSS THE AREA BEGINNING ON SUNDAY...IN ADVANCE OF AN UPPER
LOW PROGGED TO MOVE ONSHORE ALONG THE COAST OF CALIFORNIA EARLY IN
THE WEEKEND...AND TRACK EASTWARD ACROSS THE SOUTHERN ROCKIES AND
PLAINS ON SUNDAY. ALTHOUGH THIS SOLUTION WOULD MEAN DRIER
CONDITIONS ON SUNDAY...THERE CONTINUES TO BE DISAGREEMENT BETWEEN
THE ECMWF/GFS ON HOW STRONG THE RIDGE ALOFT WILL BE ACROSS FLORIDA
EARLY NEXT WEEK. GIVEN UNCERTAINTIES...WILL MAINTAIN SLIGHT
CHANCES FOR SHOWERS OVER THE MAINLAND DURING THE DAY AND OVER THE
ATLANTIC AT NIGHT...AND ADJUST THE FORECAST AS DETAILS BECOME MORE
CLEAR.
&&
.MARINE...
EASTERLY WINDS WILL REMAIN IN THE 15-20 KNOT RANGE ON ALL LOCAL
WATERS WITH THE EXCEPTION OF THE NEAR SHORE GULF...THROUGH
THURSDAY EVENING...BEFORE VEERING TO THE EAST-SOUTHEAST.
THUS...WILL CONTINUE TO HEADLINE SCEC FOR ALL AFFECTED MARINE
ZONES...WITH ANTICIPATION OF HIGHEST WINDS AND GULF STREAM
SEAS...POSSIBLY APPROACHING SCA CRITERIA...OCCURRING OVER THE
PORTION OF THE FLORIDA STRAITS BETWEEN ANDROS ISLAND AND SOUTHERN
MIAMI-DADE COUNTY. SOUTHEAST FLOW WILL CONTINUE THROUGHOUT THE
WEEKEND... ALTHOUGH SPEEDS SHOULD DIMINISH TO 10-15 KNOTS AS THE
PRESSURE GRADIENT RELAXES JUST A TAD. WILL ALSO CONTINUE TO
HEADLINE A HIGH RISK OF RIP CURRENTS ALONG THE SOUTHEAST ATLANTIC
COAST...DUE TO PERSISTENCE AND A STEADY ONSHORE BREEZE OF 15-20
KNOTS.
&&
.FIRE WEATHER...
FIRE WEATHER CONCERNS THIS PERIOD WILL BE CONFINED TO THE
NORTHWEST INTERIOR...WHERE MINIMUM AFTERNOON RH VALUES WILL
CONTINUE TO FALL TO OR SLIGHTLY BELOW 35 PERCENT...WITH 20 FOOT
WINDS ALSO JUST MEETING THE 15 MPH CRITERIA. WILL UPGRADE CURRENT
WATCH TO A RFW...WITH SIMILAR CONDITIONS POSSIBLE ON THURSDAY
AFTERNOON. INCREASING DEEP-LAYER MOISTURE FROM FRIDAY THROUGH THE
WEEKEND WILL LIKELY MAINTAIN MINIMUM RH VALUES IN THE 35-40
PERCENT RANGE ACROSS INTERIOR PORTIONS OF THE PENINSULA...AND
ANTICIPATE NO FIRE WEATHER CONCERNS BEYOND THURSDAY AFTERNOON...AS
TRANSPORT WINDS SHOULD DIMINISH AS WELL.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 82 72 83 73 / 10 10 - 10
FORT LAUDERDALE 83 73 84 74 / 20 10 - 20
MIAMI 83 73 84 74 / 20 10 - 20
NAPLES 87 65 89 66 / 20 10 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM EDT THIS AFTERNOON THROUGH THIS
EVENING FOR FLZ063-FLZ066-FLZ070.
AM...NONE.
GM...NONE.
&&
LONG TERM...70/DD
SHORT TERM/AVIATION...17/ERAHazardous weather outlook, Apr 29, 4:45 AM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 445 AM EDT WED APR 29 2009 FLZ063-066>075-168-172>174-300000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 445 AM EDT WED APR 29 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... ...VISIBILITY RESTRICTIONS FROM WILDFIRE SMOKE IN COLLIER COUNTY... ...HAZARDOUS GULF STREAM SEAS THROUGH THE DAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS FROM 15 TO 20 MPH TODAY ALONG THE ATLANTIC COAST WILL CREATE A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC COAST BEACHES. SWIMMING IS NOT ENCOURAGED DUE TO THE DANGERS POSED BY RIP CURRENTS. VISIBILITY: RESTRICTIONS IN VISIBILITY WILL CONTINUE NEAR THE WILDFIRE OVER CENTRAL RURAL COLLIER COUNTY, ESPECIALLY NEAR AND WEST OF THE INTERSECTION OF ALLIGATOR ALLEY AND STATE ROUTE 29. WAVES: A STRONG PRESSURE GRADIENT WILL PRODUCE WINDS FROM 15 TO 20 KNOTS WITH HIGHER GUSTS OVER THE LOCAL ATLANTIC WATERS TODAY. THE GULF STREAM SEAS WILL RANGE FROM 4 TO 6 FEET THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 10:27 AM EDT | Marine Weather Statement | MFL | 33 min | |
| Apr 29, 11:20 AM EDT | Marine Weather Statement | MFL | 100 min | |
| Apr 29, 3:25 PM EDT | Fire Weather Watch | MFL | Collier | 14 hr |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.